1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

could extensive antidepressant withdrawal be tms?

Discussion in 'General Discussion Subforum' started by nelle, Aug 19, 2016.

  1. nelle

    nelle Peer Supporter

    Ive just been thinking about my history and the two times i have tapered off antidepressants which ive been on nearly half my life . I suffered such horrific withdrawal that a year later i was still getting lots of physical symptoms and on both occasions i had a complete nerves breakdowns. I totally believe that the lack of the drug in my body caused me so many symptoms but i wonder if the fact it went on for so long was a tms thing .What do you think ??
     
  2. Ellen

    Ellen Beloved Grand Eagle

    I could have written your post. I've been on antidepressants for half of my life, and each time I've tried to taper off, besides becoming depressed, I also have a relapse of TMS in the form of fibromyalgia. The last time I tried this (over a year ago), I was able to get rid of the pain by treating it as TMS, but not the depression. So I went back to my full dose of antidepressant and have stayed on it. I would still like to taper off eventually, but this time I will do it very, very gradually so it may take over a year. I'm hoping that will be the key to success.

    I find that I have a relapse of TMS anytime I taper off of any medication, not just the antidepressant--tramadol, propranolol, and gabapentin. It has been hard for me to figure out if the symptoms are due to changes in my brain from going off the medication or are all psychogenic. It is most likely a combination of the two, with some conditioning thrown in.

    Whether or not the symptoms are due to TMS or actual changes in the brain, I find that using TMS techniques is the best strategy to address the symptoms. But I think it is always wise to very gradually taper off any medication one has taken for a long time.

    Dr. Schubiner's book Unlearn Your Anxiety and Depression has some good information on the difficulty of going off antidepressants.

    Thanks for bringing up the topic. It may be a good question to raise in the Ask A TMS Therapist sub-forum.

    Best wishes..........
     
  3. Boston Redsox

    Boston Redsox Well Known Member

    Ellen

    are you still on all those meds...tramadol, gaba, propranolol ?
     
  4. Ellen

    Ellen Beloved Grand Eagle

    No, I got off of all those meds, but I did have a relapse of TMS each time. I'm only taking the antidepressant now.
     
  5. Boston Redsox

    Boston Redsox Well Known Member

    Ok ....I stop my anti after 4 months it got me out of a tough time ...my anxiety spikes on occasion but i just let it pass and move on...my pain is a constant I have it everyday some days more than others then I will have hours of of no pain at all for 6-8 hrs at a time , then I will have pain for the same amount of ours at a time ...I stop planning my day around my pain I just go pain or not...but there are days I just want to take something to break pain cycle ...my dr won't give me anything but lyrica he is against all opioids for unexplained pain
     
  6. nelle

    nelle Peer Supporter

    Thanks Ellen . Yes when you add medications to the mix it really dose muddy the waters in knowing what in symptoms are you and what are drug related . I am back on a low dose of antidepressant after doing 9 months off meds and struggling with withdrawal like symptoms .My depression got so deep i was not functioning , constantly suicidal so depressed i could hardly move my body . I believe if i had never ever taken antidepressants when i was younger , i would not be tacking them now . I want to be off them for good , but do feel that is not such an easy road when they have been in your system for so many years.its good your not on so many drugs Ellen . Maybe we will be both drug free one day .
     
    Ellen likes this.
  7. Boston Redsox

    Boston Redsox Well Known Member


    Which one are you taking
     
  8. Ellen

    Ellen Beloved Grand Eagle

    An old one--Trazodone.
     
  9. Boston Redsox

    Boston Redsox Well Known Member

    Ok thx Ellen
    I need to go back on Zoloft my anxiety tms pain and depression came back full force....I just can't seem to get out of the rabbit hole
     
  10. Boston Redsox

    Boston Redsox Well Known Member

    I am going threw a up and down roller coaster of emotions one side of me is happy that my divorce is almost final and that I met someone special after so many years of neglect ...then there is the other half that wishes that there was some way to keep the family together which I know it's not possible the inner conflict is so damaging that I am always in a fight or flight my body feels like it's tearing apart pain is at its highest level it's been went to dr he gave me a script for lyrica but I decided that would set me back years in tms recovery..been threw the dr , therpist all tms healing modalities and I am worse off then I have ever been..
     
  11. nelle

    nelle Peer Supporter

    why do you think you are worse than you have ever been ?.
     
  12. Boston Redsox

    Boston Redsox Well Known Member

    Because the end is coming divorce will be done by end of sept house is sold need to split assets ...my daughter is staying with her my son with me it's just a lot for me to handle
     
  13. nelle

    nelle Peer Supporter

    Well they all sound like external pressures that would raise any ones stress levels and to have a roller coaster of emotions also sounds a given . I don't think the trick is to try and stop the roller coaster but to see it for what it is . Knowing that time dose change things , as hard as it is to believe when your so raw ,but it really will.
     
  14. Boston Redsox

    Boston Redsox Well Known Member

    I know it's the time ....that never comes
     

Share This Page